MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG 4F SL PICC PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER BASIC; CATHETER, PERCUTANEOUS

C.R. BARD, INC. (BASD) -3006260740 GROSHONG 4F SL PICC PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER BASIC; CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Event or Problem Description
It was reported that when pre-flushing the catheter, the operator found that liquid leaks occurred at the site 2 cm from the valve at the proximal end of the catheter.No other information was provided.
 
Event or Problem Description
It was reported that when pre-flushing the catheter, the operator found that liquid leaks occurred at the site 2 cm from the valve at the proximal end of the catheter.No other information was provided.Additional information: it was reported the catheter was not used on the patient and there was no harm.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking catheter is confirmed and was determined to be use related.One 4 fr s/l groshong nxt clearvue catheter with its inlaid stylet was returned for evaluation.An initial visual evaluation revealed some use residues throughout the returned catheter.An observation of the returned video revealed the catheter to leak just proximal of the distal valve.The video showed someone flushing the catheter over its tray using a syringe.The catheter was visibly leaking in the video.A microscopic observation of the catheter revealed a small, circular hole just proximal of the distal valve of the catheter.The split was observed to be located just distal of the distal tip of the stylet.The catheter was subsequently split open to observe the inside surface of the split.No additional marks were observed on the inside of the catheter; however, the inside surface of the split had some impressions that appeared to come from the inside of the catheter to the outside of the catheter.Because of the location and shape of the observed split, the complaint of a leaking catheter is confirmed and is likely due to stylet damage.This complaint will be recorded for future trending and monitoring purposes.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
GROSHONG 4F SL PICC PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER BASIC
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17908769
Report Number3006260740-2023-04603
Device Sequence Number12673835
Product Code DQY
UDI-Device Identifier00801741035296
UDI-Public(01)00801741035296(17)240630(10)REFU3906
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K871080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberN/A
Device Catalogue Number7715405
Device Lot NumberREFU3906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer01/26/2024
06/12/2024
06/12/2024
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date02/16/2024
06/18/2024
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown